Texas, 2004

Hail in Texas, February 5, 2004

February 5, 2004 · NWS EWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 4, 11:39 PM CST, 56 minutes earlier.

Area forecast discussion, Feb 4, 11:39 PM CST, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1135 PM CST WED FEB  4 2004

.UPDATE...
UPDATED FORECAST TO CLEAR COUNTIES FROM SEVERE THUNDERSTORM WATCH
NUMBER 4 (SEE SPECIAL WX STATEMENT) AND ADJUST POP/WX/QPF THROUGH
12Z. ALSO REESTABLISHED TRENDS THROUGH 12Z BASED ON OBSERVATIONS.

&&

.PREV DISCUSSION...
UPDATED FORECAST TO REWORK POPS/WX/QPF AND REESTABLISH TRENDS BASED
ON CURRENT OBS AND LATEST RADAR/SATELLITE IMAGERY. SEVERE
THUNDERSTORM WATCH #4 POSTED...MAINLY A HAIL THREAT FROM ELEVATED
CONVECTION (SEE EWX VAD WIND PROFILE 2K FT STABLE LAYER). BROKEN LINE
OF TSRA OVER THE HILL COUNTRY WILL BEGIN AN EASTWARD PUSH OVER THE
NEXT COUPLE OF HOURS AND ADVANCE TO THE COAST BY 12-14Z. HEAVY RAIN
THREAT WILL CONTINUE AS WELL...BUT FORECAST PRECIP AMOUNTS SHOULD
TO ISOLATED FLASH FLOODING ONLY.

EASTERN HALF OF CWA WITH UP TO 1 INCH AMOUNTS SO FAR IN TRAINING.
WILL POST FLASH FLOOD WATCH THROUGH TONIGHT FOR AUSTIN AND EASTWARD.
MODELS SHOW PRETTY GOOD LIFT WITH LOTS OF TURNING. WILL EXTEND
MENTION OF SEVERE EASTERN HALF THROUGH THIS EVENING AND SE OVERNIGHT
WITH SQUALL LINE LIKELY TO DEVELOP AS COLD FRONT MOVES ACROSS. LOW
POPS LINGER EAST THURSDAY MORNING. WEATHER IMPROVEMENT THURSDAY THEN
LOW POPS EARLY FRIDAY AS UPPER TROUGH FINALLY MOVES THROUGH. COOL
AND DRY OVER THE WEEKEND.  CHANCE POPS MONDAY AND TUESDAY AS
MOISTURE  SURGES BACK IN.  UPPER FLOW SETTING TO FAVOR A COLD BLAST
MIDDLE TO LATTER PART OF NEXT WEEK.  GENERALLY ON COOL SIDE OF TEMP
GUIDANCE NEXT FEW DAYS.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 AM CST FOR BASTROP...
CALDWELL...FAYETTE...HAYS...LEE...TRAVIS...WILLIAMSON...
...FLASH FLOOD WATCH IN EFFECT EASTERN THIRD OF SOUTH CENTRAL TEXAS
UNTIL 4 AM CST...

&&

11/01/23/JB
Hazardous weather outlook, Feb 4, 6:30 AM CST, 18 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 AM CST WED FEB 4 2004

TXZ171>173-183>194-202>209-217>225-228-051200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF THE
I-35 CORRIDOR THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL AMOUNTS OF 1
TO 3 INCHES WILL ALSO BE POSSIBLE ACROSS EASTERN SECTIONS OF SOUTH
CENTRAL TEXAS BY LATE TONIGHT.

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE SLOWLY ACROSS SOUTH
CENTRAL TEXAS WITH ABUNDANT MOISTURE POOLING ACROSS SOUTH TEXAS. THE
CHANCE OF THUNDERSTORMS WILL INCREASE BY 2 PM THIS AFTERNOON WITH THE
HEAVIEST RAIN AND STRONGEST THUNDERSTORMS EXPECTED DURING THE
EVENING. THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL LIKELY
CONCLUDE WITH A SQUALL LINE FORMING IN THE EVENING AND MOVING EAST OF
SOUTH CENTRAL TEXAS AFTER MIDNIGHT.

THE PRIMARY SEVERE WEATHER THREATS WILL BE FOR DAMAGING WIND AND
LARGE HAIL. ISOLATED SHORT-LIVED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Feb 4, 10:22 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1022 PM CST WED FEB 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0952 PM     HAIL             11 NNE FREDERICKSBURG   30.42N 98.80W
02/04/2004  0.75 INCH        GILLESPIE          TX   CO-OP OBSERVER

&&

CA
Special weather statement, Feb 4, 11:18 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1118 PM CST WED FEB 4 2004

TXZ171>173-186>194-203>209-218>225-050615-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR-
LAVACA-LEE-LLANO-MEDINA-TRAVIS-UVALDE-WILLIAMSON-WILSON-ZAVALA-
1118 PM CST WED FEB 4 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CLEARED THE
FOLLOWING COUNTIES FROM SEVERE THUNDERSTORM WATCH NUMBER 4 DUE TO
A DECREASE IN THUNDERSTORM COVERAGE AND INTENSITY...

ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...COMAL...DEWITT...
FRIO...GILLESPIE...GONZALES...GUADALUPE...KARNES...KENDALL...KERR...
LLANO...MEDINA...UVALDE...WILSON AND ZAVALA.

THE FOLLOWING COUNTIES WILL REMAIN IN SEVERE THUNDERSTORM WATCH
NUMBER 4...WHICH EXPIRES AT 3 AM CST...

BASTROP...CALDWELL...FAYETTE...HAYS...LEE...TRAVIS AND WILLIAMSON.

STAY TUNED TO YOUR LOCAL RADIO OR TELEVISION STATION...NOAA WEATHER
RADIO...OR VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/EWX FOR MORE
INFORMATION.

The radar

The Austin/San Antonio radar (KEWX), 124 km away, was scanning. The volume nearest the first event began at 06:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kerr

When
February 5, 12:35 AM CST to 12:50 AM CST
Where
Kerr County, Ingram
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.083, -99.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385208.